MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X5MM/0 DEGREES/MEDIUM; PIN,FIXATION,SMOOTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X5MM/0 DEGREES/MEDIUM; PIN,FIXATION,SMOOTH
Model Number HL2M
Medical Device Problem Codes Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a hammertoe correction on digits 2-5 the inserter for the hammertoe cci would not release.The first inserter was tried and when it did not work, the surgeon drilled again to make sure that it went all the way to the drill stop.When drilling did not work, the surgeon looked at it on the back table and eventually managed to release the implant from the inserter.The surgeon then opened another implant but the new implant did not release either.When the hammertoe cci did not work, a hammerlock 2 cci was tried.The surgeon attempted to use a medium hammerlock implant on the second digit and successfully inserted the cci in the proximal phalange.However, the surgeon could not get the intermediate and distal phalange up and on the distal end of the cci.A small hammerlock implant was tried, and still had the same results.The surgeon then put a k-wire in.A small hammerlock 2 cci was tried on the second digit but had the same results.The surgeon then put k-wires in the rest of the digits.The surgeon decided to use k-wires.The procedure was successfully completed with a thirty (30) minute surgical delay.Patient status is unknown.Concomitant device reported: drill (part number unknown, lot unknown, quantity 1), hammerlock 2 implant kit 12 x 5mm/ 0 degrees/ small (part number hl2s, lot unknown, quantity 2), bone staple: hammerlock 2 (part number unknown, lot unknown, quantity 2).This report involves one (1) hammerlock 2 implant kit 15x5mm/0 degrees/ medium.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMERLOCK 2 IMPLANT KIT 15X5MM/0 DEGREES/MEDIUM
Common Device Name
PIN,FIXATION,SMOOTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10449304
Report Number2939274-2020-03776
Device Sequence Number3903446
Product Code HTY
UDI-Device Identifier00810633021460
UDI-Public(01)00810633021460
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHL2M
Device Catalogue NumberHL2M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAMMERLOCK 2 IMPLANT KIT 12X5MM/0 DEGREES/SMALL; HAMMERLOCK 2 IMPLANT KIT 12X5MM/0 DEGREES/SMALL; UNK - BONE STAPLE: HAMMERLOCK 2; UNK - BONE STAPLE: HAMMERLOCK 2; UNK - DRILL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR